MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following day of an intraocular lens (iol) implant procedure, the patient experienced severe inflammatory response, exudative membrane around iol, fundus glow see hazy.Second follow-up on (b)(6)-situation was worsen, fundus not seen, severe exudation around iol in spite of steroids and cycloplegics.The patient had conjunctival inflammation, aqueous cell +2, aqueous fibrin-present.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The provided photos were clinically evaluated.Given the limitations of two-dimensional and blurred images, the photos display varying degrees of anterior segment inflammation, ranging from quiet/mild to moderate.There is no evidence of severe anterior segment inflammation.While the anomaly observed within the pupil of the first photograph might represent the reported exudative membrane, the analysis of these three photographs cannot definitively confirm this finding.Additionally, the reported hazy fundus glow cannot be confirmed, as a fundus red reflex was not apparent in any of the three photographs examined.The product investigation could not identify a root cause for the reported complaint.The product was not returned.All intraocular lens (iols) are terminally sterilized with 100% ethylene oxide sterilization.Company uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.To enhance the photographic analysis of this reported event, it would be beneficial to receive stereoscopic images, additional photos taken from various angles, images capturing various depths, and/or video documentation for evaluation.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17458871
Report Number1119421-2023-01395
Device Sequence Number11437531
Product Code POE
UDI-Device Identifier00380652421157
UDI-Public00380652421157
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15287773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale